Alert archive / Washington / Flash Flood Warnings in 2015

Flash Flood Warning 7, NWS Pendleton, OR

May 21, 2015Yakima County, Washington

NWS Pendleton, OR issued this flash flood warning at May 21, 2015, 8:02 PM PDT for Yakima County, Washington. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2015, 8:02 PM PDT (03:02 UTC)
Expired
May 21, 2015, 11:00 PM PDT
In force
3 hr
Issued by
NWS Pendleton, OR
Area
Storm-based polygon
Flood severity
None

County Yakima County, WA

The radar

The Pendleton radar (KPDT), 166 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 8:03 PM PDTHEAVY RAIN 0.96Yakima, WA0.96 INCHES OF RAIN FELL IN 34 MINUTES AT THE YAKIMA AIRPORT.
May 21, 8:10 PM PDTHEAVY RAIN 13 Ese West Valley, WAONE INCH OF RAIN SINCE 725PM. STANDING WATER ON ROADWAYS.
May 21, 8:15 PM PDTFLASH FLOODSelah, WAPORTIONS OF ROUTE 823 COMPLETELY SUBMERGED IN SELAH.
May 21, 8:19 PM PDTHEAVY RAIN 15 N Yakima, WAONE INCH OF RAIN IN LESS THAN 45 MINUTES. PEA SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 3.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2015-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2015-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WGUS56 KPDT 220302
FFWPDT
WAC077-220600-
/O.NEW.KPDT.FF.W.0007.150522T0302Z-150522T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
802 PM PDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL YAKIMA COUNTY IN SOUTH CENTRAL WASHINGTON...

* UNTIL 1100 PM PDT
    
* AT 800 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  YAKIMA...SELAH...UNION GAP...WAPATO...TIETON...HARRAH...DONALD...
  AHTANUM...MOXEE CITY...GLEED...WILEY CITY...FAIRVIEW-SUMACH...WEST
  VALLEY...SOUTH BROADWAY...TERRACE HEIGHTS...PARKER...COWICHE...
  FRUITVALE...TAMPICO AND MOXEE.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4670 12036 4640 12039 4640 12091 4674 12082

$$

MMURPHY
5 follow-up statements
790 
WGUS76 KPDT 220347
FFSPDT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
847 PM PDT THU MAY 21 2015

WAC077-220600-
/O.CON.KPDT.FF.W.0007.000000T0000Z-150522T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
847 PM PDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR
CENTRAL YAKIMA COUNTY...

AT 841 PM PDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THAT HEAVY RAIN WAS FALLING OVER THE AREA. ONE TO ONE AND A HALF 
INCHS OF RAIN HAS ALREADY FALLEN. THE YAKIMA AIRPORT REPORTED 1.02 
INCHES OF RAIN IN THE PAST 50 MINUTES. PONDING OF WATER IN LOW LYING 
AREAS IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YAKIMA...SELAH...UNION GAP...WAPATO...TIETON...HARRAH...DONALD...
AHTANUM...GLEED...WILEY CITY...FAIRVIEW-SUMACH...WEST VALLEY...SOUTH
BROADWAY...TERRACE HEIGHTS...PARKER...COWICHE...FRUITVALE AND
TAMPICO.

ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF AN INCH ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4670 12039 4659 12044 4650 12040 4645 12039
      4640 12051 4640 12091 4674 12082

$$

MURPHY
774 
WGUS76 KPDT 220423
FFSPDT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
923 PM PDT THU MAY 21 2015

WAC077-220600-
/O.CON.KPDT.FF.W.0007.000000T0000Z-150522T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
923 PM PDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR
CENTRAL YAKIMA COUNTY...

AT 915 PM PDT...TRAINED SPOTTERS AND LOCAL MEDIA REPORTED FLASH 
FLOODING OCCURRING IN YAKIMA AND SELAH. ONE TO TWO INCHES OF RAIN 
HAS ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING...WITH SOME 
ROADS NEARLY IMPASSABLE. OCCASIONAL SHOWERS WILL CONTINUE WITH UP TO 
A HALF INCH ADDITIONAL RAINFALL POSSIBLE.


SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YAKIMA...SELAH...UNION GAP...WAPATO...TIETON...HARRAH...DONALD...
AHTANUM...GLEED...WILEY CITY...FAIRVIEW-SUMACH...WEST VALLEY...SOUTH
BROADWAY...TERRACE HEIGHTS...PARKER...COWICHE...FRUITVALE AND
TAMPICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4670 12039 4659 12044 4650 12040 4645 12039
      4640 12051 4640 12091 4674 12082

$$

MURPHY
345 
WGUS76 KPDT 220457
FFSPDT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
957 PM PDT THU MAY 21 2015

WAC077-220600-
/O.CON.KPDT.FF.W.0007.000000T0000Z-150522T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
957 PM PDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR
CENTRAL YAKIMA COUNTY...

AT 949 PM PDT...THE MEDIA AND TRAINED SPOTTERS HAVE REPORTED THAT 
FLASH FLOODING IS ALREADY OCCURRING. ONE TO TWO INCHES OF RAIN HAS 
BEEN REPORTED IN SEVERAL LOCATIONS NEAR YAKIMA. THE MEDIA REPORTED 
PORTIONS OF ROUTE 823 ARE COMPLETELY SUBMERGED IN SELAH. OCCASIONAL 
SHOWERS WILL CONTINUE WITH UP TO A HALF INCH ADDITIONAL RAINFALL 
POSSIBLE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YAKIMA...SELAH...UNION GAP...WAPATO...TIETON...HARRAH...DONALD...
AHTANUM...GLEED...WILEY CITY...FAIRVIEW-SUMACH...WEST VALLEY...SOUTH
BROADWAY...TERRACE HEIGHTS...PARKER...COWICHE...FRUITVALE AND
TAMPICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4670 12039 4659 12044 4650 12040 4645 12039
      4640 12051 4640 12091 4674 12082

$$

DC
536 
WGUS76 KPDT 220523
FFSPDT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1023 PM PDT THU MAY 21 2015

WAC077-220600-
/O.CON.KPDT.FF.W.0007.000000T0000Z-150522T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
1023 PM PDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR
CENTRAL YAKIMA COUNTY...

AT 1022 PM PDT...THE MEDIA AND TRAINED SPOTTERS HAVE REPORTED THAT 
FLASH FLOODING IS ALREADY OCCURRING. ONE TO TWO INCHES OF RAIN HAS 
BEEN REPORTED IN SEVERAL LOCATIONS NEAR YAKIMA. THE MEDIA REPORTED 
PORTIONS OF ROUTE 823 ARE COMPLETELY SUBMERGED IN SELAH. OCCASIONAL 
SHOWERS WILL CONTINUE WITH UP TO A TENTH INCH ADDITIONAL RAINFALL 
POSSIBLE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YAKIMA...SELAH...UNION GAP...WAPATO...TIETON...HARRAH...DONALD...
AHTANUM...GLEED...WILEY CITY...FAIRVIEW-SUMACH...WEST VALLEY...SOUTH
BROADWAY...TERRACE HEIGHTS...PARKER...COWICHE...FRUITVALE AND
TAMPICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4670 12039 4659 12044 4650 12040 4645 12039
      4640 12051 4640 12091 4674 12082

$$
DC
474 
WGUS76 KPDT 220551
FFSPDT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1051 PM PDT THU MAY 21 2015

WAC077-220600-
/O.EXP.KPDT.FF.W.0007.000000T0000Z-150522T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
1051 PM PDT THU MAY 21 2015

...THE FLASH FLOOD WARNING FOR CENTRAL YAKIMA COUNTY WILL EXPIRE AT
1100 PM PDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. OCCASIONAL SHOWERS MAY OCCUR.

LAT...LON 4670 12039 4659 12044 4650 12040 4645 12039
      4640 12051 4640 12091 4674 12082

$$

DC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at May 21, 2:20 PM PDT, 5 hours 42 minutes earlier.

Area forecast discussion, May 21, 2:20 PM PDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
220 PM PDT THU MAY 21 2015

.SHORT TERM...TONIGHT THROUGH SUNDAY.  BUSY SHIFT TODAY AS WE FOCUS
ON THE FLASH FLOOD POTENTIAL OVER THE NEXT 24 HOURS AS WELL AS THE
HOLIDAY WEEKEND FORECAST.  SCATTERED THUNDERSTORMS HAVE DEVELOPED
OVER NORTHEAST OREGON AND SOUTHEAST WASHINGTON.  CONVECTION IS A
LITTLE FARTHER NORTH TODAY COMPARED TO YESTERDAY...AND RAINFALL
RATES NEAR 0.5 INCH PER HOUR HAVE ALREADY BEEN OBSERVED.  THE FLASH
FLOOD WATCH WAS EXTENDED TO INCLUDE THE NORTHWEST BLUE MOUNTAINS OF
WASHINGTON.  THE MAIN UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST
WILL MOVE INLAND TONIGHT AND WILL APPROACH THE FOUR CORNERS REGION
LATE FRIDAY.  MOST OF THE SHOWERS AND THUNDERSTORMS ON FRIDAY WILL
BE OVER THE EASTERN PORTION OF THE JOHN DAY-OCHOCO HIGHLANDS AND
FROM THE BLUE MOUNTAINS EAST TO THE IDAHO BORDER.  THE FLASH FLOOD
WATCH FOR THE EAST SLOPES OF THE OR CASCADES WILL END TONIGHT AS A
WESTERLY FLOW ALOFT STABILIZES THE AIR MASS IN THIS AREA ON FRIDAY.
HOWEVER...AN UPPER LOW OFF THE WASHINGTON COAST MAY ALLOW SHOWERS
AND THUNDERSTORMS TO DEVELOP ALONG THE EAST SLOPES OF THE WA
CASCADES...AND EASTERLY WINDS ALOFT AND A WEAK STEERING FLOW MAY
RESULT IN SLOW MOVING THUNDERSTORMS NORTH OF MT. ADAMS.  THIS WILL
NEED TO BE MONITORED BY FUTURE SHIFTS TO DETERMINE IF A WATCH IS
NEEDED.  THE LATEST GFS SEEMS TOO STRONG WITH THIS UPSTREAM LOW AS
IT TRACKS ACROSS WA/OR ON SATURDAY COMPARED TO THE NAM AND ECWMF.
THIS HAS A STRONG INFLUENCE ON THE FORECAST FOR THE HOLIDAY WEEKEND.
WILL CONSIDER THE GFS AS AN OUTLIER WITH THE STRONGER LOW AND MORE
BULLISH QPF...SO WILL KEEP POPS IN THE 20-40 PERCENT RANGE AND LIGHT
QPF AMOUNTS.  ON SUNDAY...THE NEXT UPPER LOW OVER VANCOUVER ISLAND
WILL BRING A CHANCE OF SHOWERS TO THE NORTHERN ZONES BUT DRIER
CONDITIONS TO THE SOUTH.  WISTER

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.  UNSETTLED WEATHER WITH
A CHANCE OF SHOWERS FOR MUCH OF THE AREA WILL CONTINUE THROUGH THE
EXTENDED PERIOD AS ANOTHER UPPER LEVEL LOW MOVES SOUTH FROM CANADA
OVER THE AREA SUNDAY AND MONDAY. THE GFS MODEL KEEPS THE LOW OVER
THE AREA THE ENTIRE PERIOD...WHILE THE ECMWF KICKS THE LOW EAST BY
LATE TUESDAY AND WEDNESDAY.  THUS WILL LITTLE CONFIDENCE...I HAVE
KEPT SOME SLIGHT CHANCE OF SHOWER AND AFTERNOON THUNDERSTORMS
THROUGH THURSDAY...MAINLY OVER THE MOUNTAINS.  TEMPERATURES WILL BE
SLIGHT WARMER THAN NORMAL.

&&

.AVIATION...00Z TAFS.  GENERALLY VFR CONDITIONS WILL PREVAIL OVER
THE NEXT 24 HOURS. MOIST UNSTABLE AIRMASS REMAINS OVER THE AREA WITH
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 04Z WITH MVFR CONDITIONS
AND GUSTY WINDS POSSIBLE NEAR THE THUNDERSTORMS.  CONFIDENCE TO PUT
THUNDERSTORMS IN SPECIFIC LOCATIONS IS LOW.  SHOWERS WILL CONTINUE
OVERNIGHT WITH ADDITIONAL THUNDERSTORMS EXPECTED AGAIN FRIDAY AFTER
20Z.  93

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  57  75  53  72 /  50  50  50  60
ALW  56  78  56  74 /  50  50  50  50
PSC  60  83  59  80 /  40  50  50  30
YKM  59  78  58  78 /  40  70  40  40
HRI  59  81  59  78 /  30  50  50  40
ELN  56  76  54  75 /  40  70  40  40
RDM  51  68  42  66 /  70  50  20  30
LGD  52  69  54  67 /  50  80  50  50
GCD  48  69  51  66 /  70  80  60  40
DLS  59  76  57  72 /  50  40  20  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ORZ049-050-502-503-
     505-506.

     FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR ORZ509.

WA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR WAZ030.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

85/93/93

In the hours before

Local storm report, May 21, 5:34 PM PDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
534 PM PDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HEAVY RAIN       1 SSW SNOWDEN           45.82N 121.36W
05/21/2015  M0.32 INCH       KLICKITAT          WA   TRAINED SPOTTER

            BRIEF HEAVY RAINFALL OF 0.32 INCHES FELL IN 15 MINUTES.

&&

SBIEDA
Local storm report, May 21, 5:39 PM PDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
539 PM PDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HEAVY RAIN       1 SSW SNOWDEN           45.82N 121.36W
05/21/2015  M0.32 INCH       KLICKITAT          WA   TRAINED SPOTTER

            0.32 INCHES IN 15 MINUTES.

&&

JAS
Special weather statement, May 21, 6:03 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
603 PM PDT THU MAY 21 2015

ORZ503-220200-
SOUTHERN BLUE MOUNTAINS OF OREGON OR-
603 PM PDT THU MAY 21 2015

...SPECIAL WEATHER STATEMENT...

AT 602 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STARKEY...OR 15 MILES SOUTHWEST OF LA GRANDE...MOVING NORTHWEST AT 10
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STARKEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4513 11834 4521 11869 4543 11852 4539 11842
      4530 11842 4530 11826 4523 11824
TIME...MOT...LOC 0102Z 127DEG 9KT 4523 11838

MURPHY
Local storm report, May 21, 7:01 PM PDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
701 PM PDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HEAVY RAIN       2 NNE STARKEY           45.25N 118.41W
05/21/2015  M0.78 INCH       UNION              OR   TRAINED SPOTTER

            0.78 INCHES OF RAIN SINCE 530PM.

&&

JAS
Special weather statement, May 21, 7:32 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
732 PM PDT THU MAY 21 2015

WAZ027-520-220315-
YAKIMA VALLEY WA-EAST SLOPES OF THE WASHINGTON CASCADES WA-
732 PM PDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YAKIMA COUNTY UNTIL 815
PM PDT...

AT 732 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PARKER...OR NEAR YAKIMA...MOVING WEST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YAKIMA...SELAH...UNION GAP...WAPATO...TIETON...HARRAH...DONALD...
AHTANUM...MOXEE CITY...GLEED...WILEY CITY...FAIRVIEW-SUMACH...WEST
VALLEY...SOUTH BROADWAY...TERRACE HEIGHTS...PARKER...COWICHE...
FRUITVALE...TAMPICO AND MOXEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4670 12035 4640 12039 4640 12096 4674 12086
TIME...MOT...LOC 0232Z 090DEG 16KT 4652 12047

MMURPHY
Local storm report, May 21, 7:42 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
742 PM PDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HEAVY RAIN       UNION GAP               46.56N 120.49W
05/21/2015  M0.48 INCH       YAKIMA             WA   PUBLIC

            0.48 INCHES OF RAIN IN 20 MINUTES.

&&

JAS

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 5:02 PM PDTFlash Flood WarningPDTKlickitat3 hr
May 21, 5:10 PM PDTFlash Flood WarningPDTKittitas3 hr
May 21, 6:18 PM PDTFlash Flood WarningPDTYakima3 hr
May 21, 7:32 PM PDTSpecial Weather StatementPDTYakima43 min
May 21, 7:53 PM PDTSevere Thunderstorm WarningPDTYakima37 min
May 22, 12:30 PM PDTAreal Flood AdvisoryPDTColumbia, Walla Walla3 hr
May 22, 1:53 PM PDTAreal Flood AdvisoryPDTKittitas3 hr
May 22, 3:29 PM PDTSpecial Weather StatementPDTWalla Walla46 min

Nearby

Flash Flood Warnings in Washington, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.